Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 10, 2016, 4:38 PM EDT for 4 counties in Ohio. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 4:38 PM EDT (20:38 UTC)
- Expired
- May 10, 2016, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Guernsey County, OH, Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:49 PM EDT | TSTM WND DMG | 2 Wsw Summerfield, OH | HAIL AT LEAST TO SIZE OF QUARTERS. LARGE LIMBS WERE BLOWN DOWN ONTO VEHICLE. |
| May 10, 4:49 PM EDT | HAIL 1 | 2 Wsw Summerfield, OH | HAIL AT LEAST TO SIZE OF QUARTERS. LARGE LIMBS WERE BLOWN DOWN ONTO VEHICLE. |
| May 10, 4:54 PM EDT | TSTM WND DMG | 1 Nne Summerfield, OH | TREES DOWN ON RT 513 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WUUS51 KPBZ 102038
SVRPBZ
OHC013-059-111-121-102130-
/O.NEW.KPBZ.SV.W.0014.160510T2038Z-160510T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONROE COUNTY IN EAST CENTRAL OHIO...
CENTRAL NOBLE COUNTY IN EAST CENTRAL OHIO...
SOUTHEASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
* UNTIL 530 PM EDT
* AT 437 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALDWELL...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
BARNESVILLE...CALDWELL...DUDLEY...BETHESDA...QUAKER CITY...
SUMMERFIELD...BELLE VALLEY...SARAHSVILLE...JERUSALEM...
SALESVILLE...WILSON...SOMERTON...FAIRVIEW...BATESVILLE...
MILTONSBURG...SENECA LAKE PARK AND WOLF RUN STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 197 AND 204.
INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 23 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 3965 8145 3979 8161 4012 8119 3991 8097
TIME...MOT...LOC 2037Z 229DEG 23KT 3978 8146
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FRIES3 follow-up statements
292
WWUS51 KPBZ 102056
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT TUE MAY 10 2016
OHC013-059-111-121-102130-
/O.CON.KPBZ.SV.W.0014.000000T0000Z-160510T2130Z/
MONROE OH-NOBLE OH-GUERNSEY OH-BELMONT OH-
456 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN MONROE...NORTHEASTERN NOBLE...SOUTHEASTERN GUERNSEY
AND SOUTHWESTERN BELMONT COUNTIES...
AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
WOODSFIELD...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BARNESVILLE...BETHESDA...QUAKER CITY...SUMMERFIELD...JERUSALEM...
WILSON...SOMERTON...BATESVILLE...MILTONSBURG AND SENECA LAKE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 199 AND
204.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3973 8130 3979 8139 3988 8144 4010 8117
3991 8097
TIME...MOT...LOC 2056Z 240DEG 19KT 3981 8131
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FRIES103
WWUS51 KPBZ 102122
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT TUE MAY 10 2016
OHC059-111-121-102131-
/O.CAN.KPBZ.SV.W.0014.000000T0000Z-160510T2130Z/
MONROE OH-NOBLE OH-GUERNSEY OH-
522 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE...
NORTHEASTERN NOBLE AND SOUTHEASTERN GUERNSEY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4005 8123 4010 8117 3991 8097 3986 8106
3987 8124
TIME...MOT...LOC 2121Z 228DEG 23KT 3989 8122
$$
OHC013-102130-
/O.CON.KPBZ.SV.W.0014.000000T0000Z-160510T2130Z/
BELMONT OH-
522 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN BELMONT COUNTY...
AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BARNESVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 450 PM HAIL AT LEAST THE SIZE OF
QUARTERS AND LARGE TREE LIMB DAMAGE WAS REPORTED WITH
THIS STORM IN SUMMERFIELD.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BARNESVILLE...BETHESDA...WILSON AND SOMERTON.
THIS INCLUDES INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 200 AND
204.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4005 8123 4010 8117 3991 8097 3986 8106
3987 8124
TIME...MOT...LOC 2121Z 228DEG 23KT 3989 8122
HAIL...<.75IN
WIND...60MPH
$$
FRIES009
WWUS51 KPBZ 102128
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
528 PM EDT TUE MAY 10 2016
OHC013-102138-
/O.EXP.KPBZ.SV.W.0014.000000T0000Z-160510T2130Z/
BELMONT OH-
528 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELMONT COUNTY
WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND IS LEAVING THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4005 8123 4010 8117 3991 8097 3986 8106
3987 8124
TIME...MOT...LOC 2126Z 229DEG 23KT 3989 8122
$$
FRIESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:43 PM EDT, 55 minutes earlier.
Area forecast discussion, May 10, 3:43 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 343 PM EDT TUE MAY 10 2016 .SYNOPSIS... PERIODIC SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE UNTIL THE PASSAGE OF A FRIDAY MORNING COLD FRONT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 340PM UPDATE...A QUICK REFRESH OF THE POPS FOR THE EVENING HOURS...USING A COMBINATION OF RADAR/SATELLITE TRENDS AND LATEST HIRES GUIDANCE. HAVE LEFT IN THE MENTION OF THUNDER...AS ATMOSPHERE IS EXPECTED TO SOMEWHAT DESTABILIZE INTO THE EVENING...PARTICULARLY OVER THE WESTERN HALF. PREVIOUS DISCUSSION... A SHORTWAVE IS EXPECTED TO CROSS THE RGN TONIGHT AS A WARM FRONT SLOWLY ADVANCES N INTO SRN OH. SHOWERS AND PSBL TSTMS ARE EXPECTED MAINLY S OF I 80 WITH THE WAVE/S APPROACH AND PASSAGE. MARGINAL INSTABILITY AND SHEAR FROM AROUND ZZV TO MGW EARLY THIS EVENING SHOULD RESULT IN A BETTER CHC OF TSTMS IN THIS AREA...THOUGH THE BEST CHC OF SEEING STRONG TSTMS APPEARS TO BE FURTHER S WHERE MORE INSTABILITY IS PROGGED. LOWS SHOULD AVERAGE SEVERAL DEGREES ABOVE SEASONAL LEVELS USING A BLEND OF THE LATEST GUIDANCE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE WARM FRONT IS PROGGED TO BECOME STATIONARY AGAIN WED ACROSS SRN OH AND NRN WV. AN UPR TROUGH IS ALSO EXPECTED TO SLOWLY CROSS THE RGN WED...WITH ADDITIONAL SHOWERS LIKELY FOR MUCH OF THE AREA. TSTMS ARE AGAIN PSBL THOUGH A WEAK WIND FLOW AND MARGINAL INSTABILITY SHOULD HELP LIMIT TSTM STRENGTH. THE WARM FRONT IS EXPECTED TO ADVANCE N OF THE REGION THU WITH MAINLY SCT AFTN CONVECTION EXPECTED. A COLD FRONT IS THEN PROGGED FOR A LATE THU NGT/FRI PASSAGE. MODELS HAVE SLOWED THE TIMING OF FROPA...SO ADJUSTMENTS WERE MADE FOR TIMING OF HIGHEST POPS. POPS SHOULD GRADUALLY DECREASE FRI AS THE FRONT EXITS. TEMPS SHOULD AVERAGE ABOVE SEASONAL LEVELS THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AFTER A RELATIVELY BRIEF BREAK FROM PRECIPITATION FRIDAY EVENING A SECOND COLD FRONT WILL CROSS THE REGION...RESULTING IN ADDITIONAL SHOWERS AND REINFORCING COLDER TEMPERATURES. SUNDAY LOOKS TO BE DRY AS HIGH PRESSURE SLIDES OVER THE AREA...BUT WITH LONGWAVE TROUGHING STILL IN PLACE ACROSS THE EASTERN STATES...THE DOOR WILL REMAIN OPEN FOR ANOTHER FRONT ON MONDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS LARGELY EXPECTED THE REMAINDER OF THE DAY WITH EASTERLY WINDS AS THE WARM FRONT LOOKS LIKELY TO REMAIN SOUTH OF THE FORECAST AREA. MVFR CIG RESTRICTIONS WILL BE POSSIBLE AS A WEAK SHORTWAVE CROSSES THIS EVENING AND RESULTS IN ANOTHER ROUND OF SHOWERS/ISOLATED STORMS. ZZV/MGW/HLG HAVE THE BEST CHANCE OF SEEING ANY STORMS. THIS WILL BE FOLLOWED BY A PERIOD OF MORE SCATTERED CLOUDS LATER IN THE NIGHT WHICH MAY ALLOW FOR MVFR FOG TO DEVELOP DEPENDING ON LOW LEVEL MOISTURE. A STRONGER WAVE WILL PASS ON WEDNESDAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. .OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/... PERIODIC RESTRICTIONS ARE LIKELY THIS WEEK UNTIL A COLD FRONT PASSES EARLY FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 10, 5:43 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 543 AM EDT TUE MAY 10 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-110945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 543 AM EDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 4:23 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT TUE MAY 10 2016
OHZ068-102100-
NOBLE-
423 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NOBLE COUNTY...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CALDWELL...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...DUDLEY...SUMMERFIELD...BELLE VALLEY...SARAHSVILLE...
BATESVILLE...SENECA LAKE PARK AND WOLF RUN STATE PARK.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 21 AND 32.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3990 8150 3989 8147 3992 8146 3992 8139
3995 8138 3995 8124 3987 8124 3987 8131
3977 8132 3964 8157 3973 8164
TIME...MOT...LOC 2022Z 235DEG 13KT 3972 8155
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:23 PM EDT | Special Weather Statement | PBZ | Noble | 37 min |
| May 10, 5:29 PM EDT | Special Weather Statement | PBZ | Belmont | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.